Mr. B is a 52 year-old man in the surgical intensive care u Show more CASE STUDY: Comfort & Sedation 1 Mr. B is a 52 year-old man in the surgical intensive care unit after a liver transplantation the previous day. He has a 15-year history of hepatic cirrhosis secondary to alcohol abuse. He is intubated and receiving multiple vasopressor medications for hypotension. He also has a triple lumen subclavian central line with TPN infusing. It is 1 hour post-op The SICU nurse is reassessing the patient. Assessment findings for Mr. B include: Grimacing can barely bend his fingers coughing with some tears noted. Current vital signs are T97.8F HR 130 B/P 168/102 breathing 25 breaths per minute on SIMV mode ventilation. What pain scale is appropriate for this patient? According to the scale what is his score? Do his vital signs confirm this? What medications may be administered to control his pain? What should the nurse monitor after the med is administered? Morphine 5 mg IV has been administered by SICU nurse 30 minutes ago. On reassessment Mr. B was found to be restless and turning his head left and right with both eyes closed. What is this patient most likely experiencing? What medications will help relieve this symptom? Is he still in pain? How will the nurse confirm this? What is the next nursing action? 3.The SICU nurse just got off the phone with the physician and he ordered for Mr. B to have Versed 2mg IV q4 prn anxiety and Morphine 2mg IV Q 2 hours with first dose to be given now. After administering these two medications slow IV push with 2 nd RN to witness waste what non-pharmacological interventions can the nurse implement to reduce pain and anxiety in Mr. B? What s/s should the nurse monitor in this patient? In regards to his hypertension should the vasopressor meds be discontinued and why? Now that Mr. B may be requiring future doses of Versed in addition to pain medication what tool should also be implemented during assessment of this patient? 4.It is 8 hours post-op and patient had 3 doses of Morphine and 2 doses of Ativan via IV. During routine assessment SICU nurse notices Mr. B has a decreased response to verbal stimuli. He attempts to turn his head towards verbal stimuli but eyes remain closed and he did not move extremities. According to these findings what is this patient most likely experiencing? What are the risk factors to developing this? What medication will help improve his cognition? What nursing interventions may be necessary for this patient? . 5.Since Mr. B has been requiring Morphine every 2 hours and Ativan every 4 hours. Should the SICU nurse suggest that physician consider placing patient on PCA therapy? Why? 6.It is now 96 hours post-op Mr. B is now extubated and breathing spontaneously with SaO2 of 95% on Room Air. His abdominal dressing is dry and intact with no drainage noted on dressing. The surgeon have been coming by every day to change the dressing. The SICU understands from report that his incisions were approximated with sutures intact with mild redness and no drainage nor swelling and healing well. While performing her beginning of the shift assessment the nurse notices that Mr. Bs hands are trembling when he moves and he appears a little agitated while she is asking him questions to assess his cognition. According to this patients history what is this patient experiencing? What is this patient at high risk for? What nursing care may help alleviate his symptoms? What medications may help reduce these s/s? What lab values should be monitored during this time? Show less
papertowrite.com helps students cope with college assignments and write papers on a wide range of topics. We deal with academic writing, creative writing, and non-word assignments.